Alert archive / Colorado / Red Flag Warnings in 2025

Red Flag Warning 40, NWS Pueblo, CO

August 13, 202512 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Aug 13, 2025, 2:41 PM MDT for 12 counties in Colorado. It took effect at Aug 14, 2025, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 13, 2025, 2:41 PM MDT (20:41 UTC)
In effect from
Aug 14, 2025, 12:00 PM MDT
Expired
Aug 14, 2025, 8:02 PM MDT
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 142 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

279 
WWUS85 KPUB 132041
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
241 PM MDT Wed Aug 13 2025

COZ220-222-223-225-141245-
/O.UPG.KPUB.FW.A.0032.250814T1800Z-250815T0400Z/
/O.NEW.KPUB.FW.W.0040.250814T1800Z-250815T0400Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-Fremont County Including Canon City/Howard/Texas Creek-
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
241 PM MDT Wed Aug 13 2025

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT THURSDAY FOR
DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 220, 222, 223, AND 
225...

The National Weather Service in Pueblo has issued a Red Flag
Warning for dry thunderstorms, which is in effect from noon to 10
PM MDT Thursday. The Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zones 220, 222, 223 and 225.

* TIMING...From noon to 10 PM MDT Thursday.

* RELATIVE HUMIDITY...As low as 14 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

* Thunderstorms...Scattered high based thunderstorms will be 
  possible Thursday afternoon and evening. Storms will be 
  capable of producing lightning and gusty outflow winds, with 
  little measurable rainfall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
675 
WWUS85 KPUB 140926
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
326 AM MDT Thu Aug 14 2025

...A Red Flag Warnings remains in effect from noon through 10 PM 
this evening across the central, southwest and southeast mountains
for dry thunderstorms...

COZ220-222-223-225-150130-
/O.CON.KPUB.FW.W.0040.250814T1800Z-250815T0400Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-Fremont County Including Canon City/Howard/Texas Creek-
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
326 AM MDT Thu Aug 14 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
MDT THIS EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES
220, 222, 223, AND 225...

* AFFECTED AREA...Fire Weather Zones 220, 222, 223 and 225.

* TIMING...From noon today to 10 PM MDT this evening.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

* Thunderstorms...Scattered high based thunderstorms will be
  possible this afternoon and evening. Storms will be capable of 
  producing lightning and gusty outflow winds, with little 
  measurable rainfall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
855 
WWUS85 KPUB 142057
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
257 PM MDT Thu Aug 14 2025

COZ220-222-223-225-150400-
/O.CON.KPUB.FW.W.0040.000000T0000Z-250815T0400Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-Fremont County Including Canon City/Howard/Texas Creek-
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
257 PM MDT Thu Aug 14 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 220, 222,
223, AND 225...

* AFFECTED AREA...Fire Weather Zones 220, 222, 223 and 225.

* TIMING...Until 10 PM MDT this evening.

* RELATIVE HUMIDITY...As low as 14 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

* Thunderstorms...Scattered high based thunderstorms will be 
  possible this afternoon and evening. Storms will be capable of 
  producing lightning and gusty outflow winds, with little 
  measurable rainfall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
022 
WWUS85 KPUB 150202
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
802 PM MDT Thu Aug 14 2025

COZ220-222-223-225-150315-
/O.CAN.KPUB.FW.W.0040.000000T0000Z-250815T0400Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-Fremont County Including Canon City/Howard/Texas Creek-
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
802 PM MDT Thu Aug 14 2025

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 220, 222,
223, AND 225...

The National Weather Service in Pueblo has cancelled the Red Flag
Warning.

The threat of widespread cloud to ground lightning activity has
ended across the warned area. Although an isolated flash or two
will be possible, the threat of widespread lightning activity has
ended for the evening. 

$$

Hodanish

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Aug 13, 2:38 PM MDT, 3 minutes earlier. Its key messages:

  • Temperatures continue to warm this week, with dry conditions slowly giving way to moisture over the mountains.
  • Near daily afternoon/evening showers and thunderstorms across the Mountains through the weekend, with activity spreading across the Plains Monday and Tuesday.
  • Temperatures remain hot, with mainly 90s to around 100 across the Plains, and 80s over the valleys.
Area forecast discussion, Aug 13, 2:38 PM MDT, 3 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
238 PM MDT Wed Aug 13 2025

.KEY MESSAGES...

- Temperatures continue to warm this week, with dry conditions
  slowly giving way to moisture over the mountains.

- Near daily afternoon/evening showers and thunderstorms across
  the Mountains through the weekend, with activity spreading
  across the Plains Monday and Tuesday.

- Temperatures remain hot, with mainly 90s to around 100 across
  the Plains, and 80s over the valleys.

&&

.SHORT TERM /THROUGH THURSDAY/...
Issued at 236 PM MDT Wed Aug 13 2025

Dry and hot conditions will continue to be the trend through
the period, as an upper ridge remains situated in place over the
region. This ridge in place with some westerly component is
supporting rising 700mb temps, with latest RAP analysis
indicating temps approaching 18-20C at this time. Meanwhile
falling dewpoints in this setup is allowing instability to lower
and push further to the east. In all, this will limit precip
development this afternoon into the evening. If anything manages
to develop, it will remain rather isolated, low in intensity,
and confined to areas over and near the higher terrain.

No real big changes with the pattern by tomorrow, with hot and
mainly dry conditions in place. Some slight increase in ascent
will occur over the higher terrain, as some weak mid level
energy traverses this flow. Again, soundings are rather dry and
instability on the low side. Nonetheless, this setup will
support the possibility of dry lightning on Thursday and have
upgraded the Fire Weather Watch to a Red Flag Warning to account
for this. Did increase temps slightly on Thursday and did
debate going higher along with going with a Heat Advisory across
the plains. However, increased cloud cover during the day could
limit temps, and will let the evening/overnight reassess this
need.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Issued at 324 AM MDT Wed Aug 13 2025

Models mostly in agreement through the extended period, with the
main differences being the handling of individual embedded waves
moving across Colorado and thunderstorm potential.

Thursday night through Sunday...an upper level high pressure
center will be situated across the Missouri Valley through late
week, before it starts to retrograde back westward over the
weekend. With the upper high to the east, southerly flow, with
multiple embedded waves will impact the region. Increasing
moisture and monsoonal flow will lead to increasing daily
afternoon and evening showers and thunderstorms across the
higher terrain. The day with the largest model differences is
Saturday. The GFS is mostly dry across the region, while the
ECMWF, ICON and Canadian solutions are more activity, with a
decent wave moving across the region. The NBM guidance is more
in line with the cluster of guidances that are more active, and
therefore did not stray from the NBM output for Saturday. By
Sunday, the upper high moves overhead, and will begin the
transition in the upper pattern.

Temperatures through this period will remain hot, with mostly
90s each afternoon across the Plains, and 80s over the San Luis
Valley. Overnight lows will remain mild, with 50s and 60s across
the lower elevations.

Monday into Wednesday...the upper high will continue to
retrograde westward into early to mid next week. This will
switch our upper level flow from southerly to easterly, helping
to back low level moisture into the Plains. The main concern
will be the amount of moisture that works northward under the
upper high out of the Desert Southwest. Low level easterly
upslope flow and moisture will combine with any upper waves
moving across Colorado to produce more widespread shower and
thunderstorm activity across the region, especially Monday and
Tuesday, as the Eastern Mountains have the potential for heavier
rainfall. Overall, temperatures will remain on the hot side,
with 80s and 90s across the Plains, and 80s over the San Luis
Valley.  Mozley

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1146 AM MDT Wed Aug 13 2025

VFR conditions and dry weather are expected this forecast
period. Any precipitation development expected to remain over
the higher terrain, though some slight increase in isolated
development will occur Thursday afternoon. Winds will generally
be light and diurnally driven.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon to 10 PM MDT Thursday for COZ220-
222-223-225.

&&

SHORT TERM...RODRIGUEZ
LONG TERM...MOZLEY
AVIATION...RODRIGUEZ
Hazardous weather outlook, Aug 13, 11:27 AM MDT, 3 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1127 AM MDT Wed Aug 13 2025

COZ058>089-093>099-141730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1127 AM MDT Wed Aug 13 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms are possible this afternoon,
mainly over and near the mountains. Storms that manage to develop
will be capable of producing cloud to ground lightning, gusty
outflow winds to 45 mph, brief moderate rainfall, and possibly
some small hail. Showers and storms should quickly dissipate
after sunset.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Dry thunderstorms are possible on Thursday across the higher
terrain with lightning, gusty outflow winds and minimal
precipitation. Lightning could lead to fire starts on Thursday.

Increased moisture will lead to higher chances for showers and
thunderstorms each afternoon and evening across the higher
terrain, spreading into the Plains by early next week.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

RODRIGUEZ

Nearby

Red Flag Warnings in Colorado, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.